Texas, 2025Tornado and Hail in Texas, May 26, 2025
May 26, 2025 · NWS AMA · 10 events in 7 counties and zones
During the afternoon of the 26th several isolated supercells formed in the eastern Texas Panhandle and some produced hail up to the size of tennis balls. After these storms moved east of the Panhandle, a storm complex moved into the southwestern Texas Panhandle from New Mexico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the afternoon of the 26th several isolated supercells formed in the eastern Texas Panhandle and some produced hail up to the size of tennis balls. After these storms moved east of the Panhandle, a storm complex moved into the southwestern Texas Panhandle from New Mexico. This complex produced hail up to half dollar size along with severe wind gusts up to 68 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 26, 12:07 PM CST, 5 hours 26 minutes earlier. Its key messages:
- Issued at 104 PM CDT Mon May 26 2025 -Showers and storms in this afternoon and then again in the evening. Low chance for storms to be severe with 1" hail and 60 mph winds. -Wednesday through the end of the week will bring daily chances of thunderstorms, some that could reach severe criteria. Currently best chances remain on Wednesday but overall confidence in any severe storms is low at this time.
Area forecast discussion, May 26, 12:07 PM CST, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
107 PM CDT Mon May 26 2025
...New KEY MESSAGES, SHORT TERM, LONG TERM...
.KEY MESSAGES...
Issued at 104 PM CDT Mon May 26 2025
-Showers and storms in this afternoon and then again in the
evening. Low chance for storms to be severe with 1" hail and 60
mph winds.
-Wednesday through the end of the week will bring daily chances of
thunderstorms, some that could reach severe criteria. Currently
best chances remain on Wednesday but overall confidence in any
severe storms is low at this time.
&&
.SHORT TERM ...
(This evening through Tuesday night)
Issued at 104 PM CDT Mon May 26 2025
A weather system continues to impact the panhandles with rounds of
rain showers and thunderstorms. Currently there is a small
disturbance from this weather system is moving across the
panhandles causing the ongoing line of rain showers and
thunderstorms. The rain showers and thunderstorms along this line
are more potent in the northern panhandles which were not worked
over by the early morning convection. In addition there is a small
MCV that has formed on the northern portions of the line which
will further aid thunderstorm development. Overall dynamics as
such that most of the thunderstorms along this line will remain
weak with a low chance for strong to severe storms. This line of
storms is moving at a fairly fast clip to the east such that it
should eject out of the panhandles by the mid afternoon hours.
Behind this line conditions may clear out allowing for some
daytime heating to rebuild instability. This instability will
come into play late this afternoon through this evening when the
main portions of this weather system passes through the
panhandles. This will have a high chance of flaring up another
line of rain showers and thunderstorms. Since the southern
panhandles is being worked over less by the current wave it stand
to reason that high instability will be located there. This means
the main portion of the weather system may be more active in the
southern panhandles than the northern. There is a low chance that
the storms with the main wave may become strong to severe with
winds and hail remaining the main threats. This activity has a
high chance of continuing into the overnight hours before finally
moving out of the panhandles along with the main portions of the
weather system. While all the rain and thunderstorms are occurring
there is a low chance for flooding through multiple rounds of rain
hitting the same spot. There is then a moderate chance for misty
to foggy conditions to develop during the early morning hours of
Tuesday following the departure of the rain/thunder. Then for
Tuesday a brief ridge have a high chance of passing across the
panhandles bringing more stable conditions. However this ridge
will not be sufficient to stop all convection with there being a
low chance for isolated thunderstorms during Tuesday afternoon. As
there is little in the way of upper level support it is very
unlikely that any storms on Tuesday will become strong much less
severe.
SH
&&
.LONG TERM ...
(Wednesday through next Sunday)
Issued at 104 PM CDT Mon May 26 2025
Another weather system has a high chance of impacting the southern
plains including the panhandles on Wednesday. The dynamics and
moisture of this system are such that it will have a moderate to
high chance of causing thunderstorms. In fact it looks like this
system may be capable of producing strong to severe thunderstorms
during the afternoon to evening hours of Wednesday. Thursday the
weather system pushes eastward which will still allow rain showers
and thunderstorms to form just at a lesser amount and intensity
compared to Wednesday. Then for the weekend there is a low to
moderate chance that high pressure starts to build back into the
southern plains. This would lead to only a low chance for daily
rain showers and thunderstorms as the high pressure would not be
strong enough to suppress all convection. However there is a
chance that tropical system formation off the SW coast of Mexico
get ingested within the large scale flow. If this comes to pass
then more moisture and instability may arrive in the southern
plains for the weekend instead of the high pressure. So confidence
in any forecast for the weekend into next week remains low at this
time as many uncertain variables remain in play.
SH
&&
.AVIATION...
(18Z TAFS)
Issued at 1152 AM CDT Mon May 26 2025
A weather system continues to impact the panhandles and all
terminals with rain showers, thunderstorms, low clouds, and
mist/fog. Currently a band of rain showers and thunderstorms is
passing across the panhandles impacting all terminals through the
early afternoon with MVFR or worse conditions. This band then
will move to the east allowing a brief window of improved
conditions at all terminals for the mid afternoon up to VFR. Then
for the late afternoon and evening another round of rain showers
and thunderstorms passed through degrading conditions again to
MVFR to IFR. Once this band departs in the late evening a deck of
low clouds will have a high chance of staying across all
terminals with IFR conditions. Then during the overnight hours
fog may develop under this low cloud deck leading to further
reduced conditions LIFR or below.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 52 74 56 77 / 50 10 10 40
Beaver OK 50 71 52 76 / 30 10 20 60
Boise City OK 47 75 51 77 / 50 10 20 60
Borger TX 54 76 56 80 / 40 10 10 40
Boys Ranch TX 52 76 56 81 / 50 10 20 50
Canyon TX 52 75 55 78 / 50 10 20 40
Clarendon TX 54 73 56 75 / 50 10 10 30
Dalhart TX 48 74 51 78 / 40 10 10 50
Guymon OK 49 73 51 76 / 40 10 20 60
Hereford TX 52 77 56 79 / 50 10 20 40
Lipscomb TX 52 71 54 75 / 40 10 10 40
Pampa TX 52 73 56 75 / 50 10 10 40
Shamrock TX 54 73 55 76 / 40 10 10 20
Wellington TX 56 73 56 77 / 40 10 10 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&
SHORT TERM...98
LONG TERM....98
AVIATION...98
Hazardous weather outlook, May 26, 11:32 AM CST, 6 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Amarillo TX
1232 PM CDT Mon May 26 2025
OKZ001>003-TXZ001>020-317-270545-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1232 PM CDT Mon May 26 2025
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
Thunderstorms continue to impact the panhandles this afternoon and
then again this evening. A few of these storms may become strong
to severe with large hail and strong winds. Additionally the
storms may produce heavy rainfall that can cause localized
flooding.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
At least a moderate chance for thunderstorms each day Wednesday
through Friday. Then a low chance for thunderstorms through the
weekend. Currently there is a low chance for severe storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, May 26, 1:16 PM CST, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Amarillo TX
216 PM CDT Mon May 26 2025
TXZ014-015-019-261945-
Gray TX-Wheeler TX-Donley TX-
216 PM CDT Mon May 26 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN WHEELER...EASTERN
GRAY AND NORTHEASTERN DONLEY COUNTIES THROUGH 245 PM CDT...
At 216 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of New Mobeetie to 3 miles west of
Alanreed. Movement was southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mobeetie, New Mobeetie, Alanreed, Kellerville, Briscoe, and Mclean.
This includes Interstate 40 between mile markers 127 and 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3503 10069 3519 10088 3562 10058 3561 10024
TIME...MOT...LOC 1916Z 320DEG 17KT 3552 10059 3521 10079
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CORSpecial weather statement, May 26, 2:29 PM CST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Amarillo TX
329 PM CDT Mon May 26 2025
TXZ010-015-262100-
Hemphill TX-Wheeler TX-
329 PM CDT Mon May 26 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN WHEELER AND
SOUTHEASTERN HEMPHILL COUNTIES THROUGH 400 PM CDT...
At 329 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northeast of Briscoe to 3 miles
southwest of Wheeler. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wheeler and Allison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3537 10035 3567 10024 3577 10000 3543 10000
TIME...MOT...LOC 2029Z 243DEG 28KT 3563 10021 3541 10031
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CORSpecial weather statement, May 26, 3:24 PM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Amarillo TX
424 PM CDT Mon May 26 2025
TXZ002-003-262145-
Sherman TX-Hansford TX-
424 PM CDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL HANSFORD AND
SOUTHEASTERN SHERMAN COUNTIES THROUGH 445 PM CDT...
At 423 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Sunray, or 19 miles southeast of Stratford, moving
east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of west central
Hansford and southeastern Sherman Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3632 10149 3605 10166 3605 10167 3618 10193
3637 10182
TIME...MOT...LOC 2123Z 289DEG 16KT 3622 10176
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DGWSpecial weather statement, May 26, 3:42 PM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Amarillo TX
442 PM CDT Mon May 26 2025
TXZ002-003-262200-
Sherman TX-Hansford TX-
442 PM CDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HANSFORD AND
SOUTHEASTERN SHERMAN COUNTIES THROUGH 500 PM CDT...
At 441 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Morse, or 24 miles southeast of Stratford, moving
east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern
Hansford and southeastern Sherman Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3627 10143 3605 10158 3605 10167 3618 10183
3631 10171
TIME...MOT...LOC 2141Z 289DEG 16KT 3620 10167
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DGWSpecial weather statement, May 26, 4:28 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Amarillo TX
528 PM CDT Mon May 26 2025
TXZ008-009-013-014-262300-
Hutchinson TX-Gray TX-Roberts TX-Carson TX-
528 PM CDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CARSON...
SOUTHEASTERN HUTCHINSON...NORTHWESTERN GRAY AND SOUTHWESTERN ROBERTS
COUNTIES THROUGH 600 PM CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm over
Skellytown, or 12 miles west of Pampa, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pampa, Kingsmill, and Skellytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
the Panhandle of Texas.
&&
LAT...LON 3544 10127 3559 10131 3582 10100 3554 10078
TIME...MOT...LOC 2228Z 246DEG 20KT 3558 10118
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CORSpecial weather statement, May 26, 5:22 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Amarillo TX
622 PM CDT Mon May 26 2025
TXZ009-010-262345-
Hemphill TX-Roberts TX-
622 PM CDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ROBERTS AND
NORTHWESTERN HEMPHILL COUNTIES THROUGH 645 PM CDT...
At 622 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 15 miles northwest of Lora, or 15
miles northwest of Miami, moving east at 20 mph.
HAZARD...Landspouts, wind gusts of 50 to 55 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
This storm will remain over mainly rural areas of northeastern
Roberts and northwestern Hemphill Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
the Panhandle of Texas.
&&
LAT...LON 3581 10047 3584 10082 3598 10083 3606 10057
3606 10053
TIME...MOT...LOC 2322Z 270DEG 19KT 3590 10075
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
COREvent by event
6 hail, 3 thunderstorm wind, 1 tornado. Local standard time, as filed.
Tornado, Carson
- When
- May 26, 5:33 PM CST to 5:35 PM CST
- Where
- Carson County, 4.97 mi SSE of White Deer
- Rating
- EFU
- Path length
- 0.01 mi
- Path width
- 25 yd
- Reported by
- Trained Spotter
- Coordinates
- 35.360, -101.160
Several photos and videos were submitted of a brief circulation that occurred east of FM 294 and south of County Road 13. The circulation lasted around a minute to a minute and a half. No damage was noted as the tornado remained in open fields.
Hail, Lipscomb
- When
- May 26, 5:40 PM CST
- Where
- Lipscomb County, 4.57 mi SSW of Lipscomb
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.172, -100.310
Hail up to quarter size fell along County Road X.
Hail, Gray
- When
- May 26, 5:50 PM CST
- Where
- Gray County, 8.46 mi SSE of Kings Mill
- Measured
- 2.5 in hail
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 35.360, -101.040
Hail, Donley
- When
- May 26, 7:11 PM CST
- Where
- Donley County, 2.15 mi SSE of Howardwick
- Measured
- 1.75 in hail
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.040, -100.910
Quarter to golfball size hail fell on the north side of Howardwick.
Thunderstorm Wind, Oldham
- When
- May 26, 7:43 PM CST
- Where
- Oldham County, 4.57 mi E of Vega
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.240, -102.350
Hail, Donley
- When
- May 26, 7:52 PM CST
- Where
- Donley County, 6.24 mi S of Clarendon
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.840, -100.890
Thunderstorm Wind, Deaf Smith
- When
- May 26, 7:54 PM CST to 7:59 PM CST
- Where
- Deaf Smith County, 1.33 mi WNW of Hereford
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.830, -102.420
Winds gusted between 59 and 68 mph between 2054CDT and 2059CDT.
Hail, Randall
- When
- May 26, 8:15 PM CST
- Where
- Randall County, 3.64 mi NNW of Timbercreek Canyon
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 35.100, -101.840
Hail, Randall
- When
- May 26, 8:20 PM CST to 8:22 PM CST
- Where
- Randall County, 4.15 mi N of Lake Tanglewood to 2.44 mi NNW of Lake Tanglewood
- Measured
- 1.25 in hail
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 35.120, -101.780
A swath of quarter to half dollar size hail fell to the north of Lake Tanglewood. Hail of at least quarter size fell near Circle C Trail and Claude Highway. Window and gutter damage occurred as well as some vehicle damage, which included a significant amount of small dents in the hood and top of a pickup truck. Hail broke one window in a chicken coop and damaged a vinyl gutter.
Thunderstorm Wind, Randall
- When
- May 26, 8:44 PM CST
- Where
- Randall County, 2.99 mi NNW of Palo Duro Canyon State Park
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.990, -101.690
The mesonet station located three miles north-northwest of Palo Duro Canyon measured a wind gust of 60mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Louisiana, May 26 to 28, 2025$507,000 · 70 kt wind · 14 events
- Tornado and Flash Flooding in Louisiana, May 26, 2025$100,000 · EF1 · 5 events
- Flash Flooding and Hail in Texas, May 26 to 27, 2025$19,000 · 3 in hail · 40 events
- Damaging Winds and Lightning Strike in Texas, May 26 to 27, 2025$20,000 · 68 kt wind · 12 events
- Hail and Damaging Winds in Oklahoma, May 26, 20252.75 in hail · 11 events
- Flash Flooding and Damaging Winds in Texas, May 26, 202565 kt wind · 9 events
- Hail and Damaging Winds in Georgia, May 26, 20251.75 in hail · 8 events
- Damaging Winds in Louisiana, May 26 to 27, 202560 kt wind · 6 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, May 26 to 30, 202550 kt wind · 5 events
- Damaging Winds in Texas, May 26 to 27, 2025$6,000 · 50 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 26, 20254 events
- Tornado in Florida, May 26, 2025$8,000 · EF0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265149, 1264725, 1264730, 1264727, 1264734, 1264729, 1264733, 1264731, 1264735, 1269943.